MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
A destination sample was received on june 26, 2020.On july 15, 2020 the user facility reported that the destination dilator split during advancement.The procedure was filter retrieval.The patient was in stable condition.They switched to a cook device to complete the procedure successfully.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information to section b5, to update section h3, and to provide the completed investigation results.One used 8 fr 45 cm destination sheath was received for product evaluation.The dilator was received mated with the sheath.No other accessory components were returned.There was a cut at the dilator tip which was about 0.5cm.There was no damage to the sheath tip.There were no other visual anomalies noted.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.
 
Event or Problem Description
Additional information was received on 26august2020: the dilator was pulled upon vessel entry.It never touched the filter.It was internal jugular access.Additional information was received on 16september2020: the split in the dilator was seen during insertion.There was no sharp object present at the time of insertion.

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key10373868
Report Number1118880-2020-00193
Device Sequence Number3120428
Product Code DYB
UDI-Device Identifier00389701009414
UDI-Public00389701009414
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberN/A
Device Catalogue Number54-84501
Device Lot NumberXK28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight98